Alert archive / West Virginia / Flash Flood Warnings in 2015

Flash Flood Warning 31, NWS Charleston, WV

July 12, 2015Wirt County, Wood County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 12, 2015, 9:13 PM EDT for Wirt County, Wood County, West Virginia. It was in force for 7 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2015, 9:13 PM EDT (01:13 UTC)
Expired
Jul 13, 2015, 4:15 AM EDT
In force
7 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Emergency
Flash flood emergency
Flood severity
None

Counties Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 96 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 10:08 PM EDTFLASH FLOODE Mineralwells, WVCAR SUBMERGED IN FLOOD WATERS ALONG ELIZABETH PIKE NEAR BUTCHERER BEND IN MINERAL WELLS.
Jul 12, 10:11 PM EDTFLASH FLOODE Mineralwells, WVHOUSES IN THE MOUNT PLEASANT SUBDIVISION IN MINERAL WELLS HAVE BEEN FLOODED.
Jul 12, 10:35 PM EDTFLASH FLOOD2 E Davisville, WVTRAVEL TRAILER AT WEST VIRGINIA INTERSTATE FAIRGROUNDS WAS LIFTED BY RAPIDLY RISING FLOOD WATERS AND MOVED AN UNDETERMINED LENGTH. OCCUPANT TRIED TO CLIMB ON ROOF AND WAS UNHARMED WHEN THE TRAILER RAN AGROUND.
Jul 12, 10:35 PM EDTFLASH FLOOD2 Se Davisville, WVTRAVEL TRAILER AT WEST VIRGINIA INTERSTATE FAIRGROUNDS WAS LIFTED BY RAPIDLY RISING FLOOD WATERS AND MOVED AN UNDETERMINED LENGTH. OCCUPANT TRIED TO CLIMB ON ROOF AND WAS UNHARMED WHEN THE TRAILER RAN AGROUND.
Jul 12, 10:47 PM EDTFLASH FLOOD4 Se Mineralwells, WVSTATE ROUTE 47 NEAR LEACHTOWN CLOSED DUE TO HIGH WATER.
Jul 12, 11:34 PM EDTFLASH FLOODMineralwells, WVTURKEY FOOT ROAD IN MINERAL WELLS IS UNDERWATER WITH WATER HALFWAY UP THE YARDS
Jul 12, 11:45 PM EDTFLASH FLOODE Mineralwells, WVWATER UP TO AND COMING IN FIRST FLOOR WINDOWS AT LINCOLNSHIRE APARTMENTS ON DUBLIN DRIVE IN MINERAL WELLS. RESCUE BOATS ARE EN ROUTE FOR STRANDED RESIDENTS.
Jul 13, 12:00 AM EDTFLASH FLOODMineralwells, WV50 TO 60 HOMES WITH WATER IN THEM NEAR THE MINERAL WELLS AREA PER WOOD COUNTY OFFICE OF EMERGENCY MANAGEMENT. REPORT RELAYED BY STATE EOC.
Jul 13, 12:14 AM EDTFLASH FLOODMineralwells, WVMULTIPLE STREETS IN THE MOUNT PLEASANT ESTATES SUBDIVISION ARE UNDER WATER. PUBLIC REPORTS WATER IS UP TO CAR WINDOWS.
Jul 13, 2:16 AM EDTFLASH FLOODMineralwells, WV70 TO 80 HOMES ARE NOW BEING REPORTED TO HAVE FLOODED TO SOME EXTENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this flash flood warning; the first came 55 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 1.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1612 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WGUS51 KRLX 130113
FFWRLX
WVC105-107-130415-
/O.NEW.KRLX.FF.W.0031.150713T0113Z-150713T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
913 PM EDT SUN JUL 12 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WIRT COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN WOOD COUNTY IN WEST VIRGINIA...

* UNTIL 1215 AM EDT
    
* AT 912 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. OVER 1.5 INCHES OF RAIN HAS 
  ALREADY FALLEN WITH MORE RAIN EXPECTED. FLASH FLOODING IS EXPECTED 
  TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MINERALWELLS...DAVISVILLE AND WALKER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3910 8148 3916 8161 3923 8147 3915 8133

$$

25
5 follow-up statements
866 
WGUS71 KRLX 130152
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
952 PM EDT SUN JUL 12 2015

WVC105-107-130415-
/O.CON.KRLX.FF.W.0031.000000T0000Z-150713T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WIRT WV-WOOD WV-
952 PM EDT SUN JUL 12 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTH CENTRAL WIRT AND SOUTHEASTERN WOOD COUNTIES...

SERIOUS FLASH FLOODING FLOODING TO EXPECTED TO OCCUR. MOVE TO HIGHER 
GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

AT 948 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. OVER 2.5 INCHES OF RAIN HAVE 
ALREADY FALLEN WITH MORE RAIN EXPECTED. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... 
MINERALWELLS...DAVISVILLE AND WALKER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3910 8148 3916 8161 3923 8147 3915 8133

$$

25
415 
WGUS71 KRLX 130229
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1029 PM EDT SUN JUL 12 2015

WVC105-107-130415-
/O.CON.KRLX.FF.W.0031.000000T0000Z-150713T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WIRT WV-WOOD WV-
1029 PM EDT SUN JUL 12 2015

...THIS IS A FLASH FLOOD EMERGENCY FOR EAST CENTRAL WOOD COUNTY...

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
NORTH CENTRAL WIRT AND SOUTHEASTERN WOOD COUNTIES...

SERIOUS FLASH FLOODING FLOODING TO EXPECTED TO OCCUR. MOVE TO HIGHER 
GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. 

AT 1025 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS THE WARNED AREA. UP TO 4 INCHES OF RAIN HAS 
ALREADY FALLEN WITH MORE RAIN EXPECTED. 

THIS IS A FLASH FLOOD EAST CENTRAL WOOD COUNTY INCLUDING 
MINERALWELLS...DAVISVILLE AND WALKER. SEEK HIGHER GROUND NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3910 8148 3916 8161 3923 8147 3915 8133

$$

25
608 
WGUS51 KRLX 130402
FFWRLX
WVC105-107-130815-
/O.EXT.KRLX.FF.W.0031.000000T0000Z-150713T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1202 AM EDT MON JUL 13 2015

...FLASH FLOOD EMERGENCY FOR THE EAST CENTRAL WOOD COUNTY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS EXTENDED
THE

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL WIRT COUNTY IN WEST VIRGINIA...
  SOUTHEASTERN WOOD COUNTY IN WEST VIRGINIA...

* UNTIL 415 AM EDT

* AT 1150 PM EDT...FLASH FLOODING IS OCCURRING ACROSS THE WARNED 
  AREA. THE EMERGENCY MANAGER REPORTS 50 TO 60 HOMES HAVE    
  FLOODED. SEVERAL SWIFT WATER RESCUES ARE UNDERWAY IN THE MINERAL 
  WELLS AREA. RADAR HAS ESTIMATED OVER 4 INCHES OF RAIN THAT HAS 
  FALLEN. EVEN THOUGH THE HEAVY RAIN HAS MOVED OUT OF THE WARNED 
  AREA...DANGEROUS FLASH FLOODING WILL CONTINUE AS CREEKS CONTINUE 
  TO RESPOND TO RUNOFF.   

THIS IS A FLASH FLOOD EMERGENCY FOR MINERAL WELLS...DAVISVILLE...AND 
WALKER. SEEK HIGHER GROUND NOW! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS 
HARDER TO RECOGNIZE THE DANGERS OF FLOODING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3910 8148 3916 8161 3923 8147 3915 8133

$$

30
631 
WGUS71 KRLX 130615
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
215 AM EDT MON JUL 13 2015

WVC105-107-130815-
/O.CON.KRLX.FF.W.0031.000000T0000Z-150713T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WIRT WV-WOOD WV-
215 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT MONDAY 
FOR NORTH CENTRAL WIRT AND SOUTHEASTERN WOOD COUNTIES...

AT 205 AM EDT...FLOODING WAS STILL BEING REPORTED IN THE MINERAL 
WELLS AREA. WOOD COUNTY EMERGENCY MANAGEMENT NOW REPORTS THAT 
APPROXIMATELY 70 TO 80 HOMES HAVE FLOODED TO SOME EXTENT. THE SMALL 
MAY STILL BE ON THE RISE FROM RUNOFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3910 8148 3916 8161 3923 8147 3915 8133

$$

30
136 
WGUS71 KRLX 130813
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
413 AM EDT MON JUL 13 2015

WVC105-107-130820-
/O.EXP.KRLX.FF.W.0031.000000T0000Z-150713T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WIRT WV-WOOD WV-
413 AM EDT MON JUL 13 2015

...THE FLASH FLOOD WARNING FOR NORTH CENTRAL WIRT AND SOUTHEASTERN
WOOD COUNTIES WILL EXPIRE AT 415 AM EDT...

THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA.

HIGH WATER AND FLOODING MAY CONTINUE IN THE HARD HIT AREAS FOR THE 
NEXT SEVERAL HOURS UNTIL THE WATER RECEDES. NO NEW FLOODING IS 
EXPECTED.

LAT...LON 3910 8148 3916 8161 3923 8147 3915 8133

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:55 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jul 12, 7:55 PM EDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT SUN JUL 12 2015

.SYNOPSIS...
UPPER LEVEL DISTURBANCES WILL CROSS THE AREA IN NORTHWEST FLOW
THRU NEXT WEEK...KEEPING UNSETTLED CONDITIONS IN PLACE. AN UPPER
LEVEL RIDGE MAY DEVELOP BY THE END OF NEXT WEEKEND.

&&

.NEAR TERM /THROUGH MONDAY/...
800 PM UPDATE...

INCREASED POPS TONIGHT FROM THE C LOWLANDS AND ESPECIALLY INTO THE
N LOWLANDS/MTNS. A WEAK LOW PRESSURE SYS OVER OH WILL DRIFT SE
INTO THE AREA OVERNIGHT. THIS COMBINED WITH SOME MID LEVEL LIFT
OVER THE AREA SHOULD ALLOW SHRA INCREASE IN COVERAGE THIS AFTER
MIDNIGHT. AS THIS SYS SPIRALS INTO THE AREA...EXPECT LOW CIGS TO
DEVELOP ALONG WITH PATCHY FG.

PREVIOUS DISCUSSION BELOW...

LATEST SATELLITE IMAGERY DEPICTS A RATHER CHAOTIC IMAGE OVER THE
MIDDLE ATLANTIC STATES THIS AFTERNOON...WITH SEVERAL FEATURES OF
NOTE. ACROSS CENTRAL AND EASTERN OHIO THERE IS A FAIRLY WELL
DEFINED SHORTWAVE KICKING OFF SHOWER ACTIVITY ACROSS NORTHEASTERN
OHIO. SKIES HAVE STARTED TO CLEAR SOME ACROSS CENTRAL AND EASTERN
KY...IN THE WAKE OF MCS WHICH MOVED THROUGH THIS MORNING. SEVERAL
OUTFLOW BOUNDARIES CAN BE SEEN IN EASTERN TN AND SOUTHERN KY AS
WELL. THESE HELPING TO KICK OFF CONVECTION. ACROSS WEST VIRGINIA A
SOLID MID DECK OF BLOW CLOUDS HAVE IMPEDED DAYTIME HEATING. THUS
THERE IS A LACK OF CONVECTION INITIATION SO FAR. HOWEVER...BL
HEATING ACROSS THE ELEVATED TERRAIN ALLOWING SOME CU TO FORM.

LATEST SHORT TERM MODELS HAVE BEEN SLOW TO CATCH ON WITH ALL OF
THESE SMALLER SCALE FEATURES. HOWEVER...LATEST RUNS SEEM TO SHOW A
TREND THAT PRECIPITATION SHOULD REMAIN SUPPRESSED FOR THE VERY NEAR
TERM WITH THE RUC AND HRRR IN GENERAL AGREEMENT. AS SHORTWAVE TRACKS
ACROSS THE NORTHERN TIER THIS EVENING...RAMPS POPS BACK UP.  FOR
MONDAY...BROAD BUSHED POPS WITH AN EYE ON FEATURES THAT MAY TRACK
ACROSS IN NORTHWEST FLOW.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
THE GFS AND ECMWF MODELS ARE IN BETTER AGREEMENT WITH AN H500
SHORTWAVE UNDER NORTHWEST FLOW CROSSING THE AREA MONDAY NIGHT. THE
NAM LOOKS ABOUT 6-12 HOURS SLOWER BRINGING MOST OF THE ENERGY BY 12Z
TUESDAY. PREFER THE CONSENSUS FROM GFS/ECMWF. THEREFORE...EXPECT
THIS SHORTWAVE TO BRING GOOD CHANCES FOR SHOWERS OR THUNDERSTORMS...
SOME WITH PERIODS OF HEAVY RAIN INTO EARLY TUESDAY.

MODELS ARE IN AGREEMENT WITH A STRONGER TROUGH/LOW PRESSURE SYSTEM
TO DROP FROM THE GREAT LAKES REGION...SOUTHEAST ACROSS PA AND
PORTIONS OF NORTHERN WV TUESDAY NIGHT. ADDITIONAL ROUNDS FOR SHOWERS
AND THUNDERSTORMS WITH HEAVY RAIN WILL BE POSSIBLE. HAVE CODED
LIKELY POPS FOR BOTH DAYS WITH EACH SYSTEM.

CONCERNS FOR FLOODING CONTINUES DURING THIS PERIOD...AND WILL
CONTINUE MENTION IN THE HAZARDOUS WEATHER OUTLOOK. TEMPERATURES WILL
CONTINUE TO BE MODERATE WITH CLOUDS AND SHOWERS...BUT ALSO REMAINING
QUITE HUMID. MINOR CHANGES MADE TO PREVIOUS TEMPERATURES.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FOR WEDNESDAY...THE AREA WILL STILL BE UNDER THE INFLUENCE OF A
BROAD UPPER LEVEL TROUGH AND NORTHWEST FLOW...KEEPING THE AREA UNDER
CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS LESS NUMEROUS THAN
THE PREVIOUS DAYS...AT LEAST THROUGH WEDNESDAY NIGHT. EXPECT A LULL
IN RAINFALL ACTIVITY THURSDAY. UPPER LEVEL FLOW FLATTENS ON FRIDAY.
MODELS DEVELOP A DEEP UPPER LEVEL RIDGE THAT SHOULD BRING SUBSIDENCE
AND RELATED WIDESPREAD DRIER CONDITIONS TO THE AREA SATURDAY NIGHT
THROUGH THE BEGINNING OF NEXT WEEK.

WENT WITH WPC FOR TEMPERATURES THROUGH THE PERIOD.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
ISOLD TO SCT SHRA AND A FEW TSRA ACROSS THE AREA THIS EVE. THESE
SHOULD INCREASE IN COVERAGE LATER TONIGHT AS A SFC LOW TRACKS INTO
THE AREA FROM OH. MOST OF THE ACTIVITY SHOULD BE OVER N TERMINALS
WITH SOME MVFR CONDITIONS EXPECTED. OTHERWISE...EXPECT LOW CIGS TO
DEVELOP OVER THE AREA BY 09Z...WITH IFR AND PERHAPS LIFT/VLIFR
STRATUS FOR MOST TERMINALS...WITH SOME IFR VSBY POSSIBLE AS WELL.

STRATUS WILL LIFT BY 13Z FOR A RETURN TO VFR CONDITIONS...WITH
PERHAPS A BRIEF PERIOD OF MVFR CIGS IN THE TRANSITION. WILL BE
WATCHING FOR A FEW ROUNDS OF SHRA/TSRA TO CROSS THE AREA IN THE
AFTN AND ESPECIALLY THE EVE HRS. SOME OF THESE WILL BE STRONG TO
SVR BUT AT THIS DISTANCE...HAVE KEPT SOME VCTS IN.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE:MEDIUM.

ALTERNATE SCENARIOS: EXTENT OF LOW STRATUS AND FG IN QUESTION.

AFTER 18Z MONDAY...IFR CONDITIONS POSSIBLE IN THUNDERSTORMS EACH
DAY.

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...KMC/ARJ
NEAR TERM...KMC/30
SHORT TERM...ARJ
LONG TERM...JB/ARJ
AVIATION...30
Hazardous weather outlook, Jul 12, 11:07 AM EDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1107 AM EDT SUN JUL 12 2015

OHZ066-067-075-076-083>086-VAZ003-004-WVZ007>011-014>020-026>029-
033>037-131515-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-
DICKENSON-BUCHANAN-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-
GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
1107 AM EDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL RETURN FROM MONDAY INTO
WEDNESDAY. FLASH FLOOD WATCHES MAY BE NECESSARY AGAIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.

KYZ101>103-105-OHZ087-WVZ005-006-013-024-025-131515-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-WAYNE-CABELL-LINCOLN-
MINGO-LOGAN-
1107 AM EDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...AND PORTIONS OF SOUTHERN WEST VIRGINIA
AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL RETURN FROM MONDAY INTO
WEDNESDAY. FLASH FLOOD WATCHES MAY BE NECESSARY AGAIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.

WVZ030>032-038>040-046-047-131515-
LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
1107 AM EDT SUN JUL 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ROUNDS OF SHOWERS AND THUNDERSTORMS WILL RETURN FROM MONDAY INTO
WEDNESDAY. FLASH FLOOD WATCHES MAY BE NECESSARY AGAIN.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND MONDAY NIGHT.

In the hours before

Special weather statement, Jul 12, 8:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
811 PM EDT SUN JUL 12 2015

WVZ008-009-130130-
JACKSON-WOOD-
811 PM EDT SUN JUL 12 2015

...HEAVY RAINFALL WILL CAUSE WATER PROBLEMS...

AT 804 PM EDT...A SLOW MOVING THUNDERSTORM WAS MOVING ACROSS EXTREME
NORTHERN JACKSON COUNTY IN WEST VIRGINIA. RADAR ESTIMATES THAT OVER
1.5 INCHES OF RAIN HAS FALLEN. THIS WILL BRING STREAMS TO
BANKFULL...WITH SOME WATER PROBLEMS EXPECTED IN AREAS OF POOR
DRAINAGE...CULVERTS...AND LOW LYING AREAS. MOTORIST SHOULD USE
EXTREME CAUTION AND BE PREPARED FOR WATER OVER ROADWAYS.

THIS STORM WAS NEAR THE POND CREEK...LAMP CREEK...CABIN FORK...AND
LITTLE POND CREEK AREAS.

LAT...LON 3908 8166 3902 8162 3899 8170 3906 8177
TIME...MOT...LOC 0004Z 240DEG 49KT 3904 8170

25
Local storm report, Jul 12, 8:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
848 PM EDT SUN JUL 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       9 NE SANDYVILLE         39.00N  81.54W
07/12/2015  M1.27 INCH       JACKSON            WV   CO-OP OBSERVER

            FELL IN 30 MINUTES. HIS CREEK IS RUNNING BANKFULL.

&&

EVENT NUMBER RLX1501580

NW

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:11 PM EDTSpecial Weather StatementRLXJackson79 min
Jul 12, 10:02 PM EDTFlash Flood WarningRLXWood3 hr
Jul 12, 10:08 PM EDTFlash Flood WarningRLXCalhoun, Wirt3 hr
Jul 13, 2:56 AM EDTSpecial Weather StatementRLXWebster64 min
Jul 13, 3:28 AM EDTSpecial Weather StatementRLXNicholas47 min
Jul 13, 3:47 AM EDTFlash Flood WarningRLXNicholas, Webster3 hr
Jul 13, 5:11 AM EDTSpecial Weather StatementRLXBraxton, Webster64 min
Jul 13, 5:43 AM EDTFlash Flood WarningRLXBraxton, Webster6 hr
Jul 13, 2:33 PM EDTFlash Flood WatchRLXBarbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more32 hr
Jul 13, 3:29 PM EDTSevere Thunderstorm WarningRLXCabell, Mason31 min
Jul 13, 3:44 PM EDTSevere Thunderstorm WarningRLXWayne46 min
Jul 13, 3:49 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam26 min
Jul 13, 4:18 PM EDTFlash Flood WarningRLXCabell3 hr
Jul 13, 4:22 PM EDTSevere Thunderstorm WarningRLXBoone, Lincoln, Logan, Mingo, Wayne53 min
Jul 13, 4:26 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln, Putnam64 min
Jul 13, 4:55 PM EDTSpecial Weather StatementRLXPutnam80 min
Jul 13, 5:05 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, McDowell, Mingo and 2 more55 min
Jul 13, 5:23 PM EDTSevere Thunderstorm WarningRLXClay, Fayette, Kanawha, Nicholas67 min
Jul 13, 5:34 PM EDTFlash Flood WarningRLXCalhoun, Roane, Wirt3 hr
Jul 13, 5:44 PM EDTFlash Flood WarningRLXClay, Kanawha3 hr
Jul 13, 5:55 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh50 min
Jul 13, 6:15 PM EDTSevere Thunderstorm WarningRLXNicholas, Pocahontas, Webster45 min
Jul 13, 6:31 PM EDTFlash Flood WarningRLXBraxton, Clay, Nicholas, Webster4 hr
Jul 13, 7:00 PM EDTSpecial Weather StatementRLXPocahontas60 min

Nearby

Flash Flood Warnings in West Virginia, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.